Alert archive / Missouri / River Flood Warnings in 2013
River Flood Warning 128, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Jun 17, 2013, 9:34 AM CDT for Bates County, Cass County, Henry County, Missouri. It took effect at Jun 17, 2013, 9:24 PM CDT. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Jun 17, 2013, 9:34 AM CDT (14:34 UTC)
- In effect from
- Jun 17, 2013, 9:24 PM CDT
- Expired
- Jun 18, 2013, 8:33 PM CDT
- In force
- 23 hr
- Issued by
- NWS Kansas City, MO
- Flood severity
- Minor
Counties Bates County, MO, Cass County, MO, Henry County, MO
The radar
The Pleasant Hill radar (KEAX), 43 km from the middle of the area, began a volume at 14:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point South Grand River near Urich (URHM7).
- Action stage
- 21 ft
- Minor stage
- 24 ft
- Moderate stage
- 26 ft
- Major stage
- 33 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06921600, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Jun 17, 5:48 AM CDT, 3 hours 46 minutes earlier.
Area forecast discussion, Jun 17, 5:48 AM CDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 548 AM CDT Mon Jun 17 2013 .SHORT TERM...(Today and Tonight) Issued at 352 AM CDT MON JUN 17 2013 Large convective system that developed over the High Plains late Sunday is now dropping into southeast KS and much of Oklahoma. Extensive stratiform region behind this MCS and weak shear are favorable for the development of an MCV over KS/OK...which may just enhance the initial vort max which initiated this convection. Radar loops tend to hint at a circulation developing near McPherson, KS. If an MCV does form over central KS, it is likely to slowly track east- southeastward into the MO Ozarks through early afternoon. Meanwhile a weak stationary boundary has positioned itself from near Emporia to Jefferson City, and this has been the focus for scattered thunderstorms early this morning thanks to a westward-propagating wave emanating from the Ozarks. This boundary may serve as a focus for additional convection through the morning and early afternoon especially if an MCV can become organized and enhance lift downshear. Weak shear should minimize any threat for strong storms, although locally heavy rainfall is a possibility especially south and southeast of Kansas City. Upper wave will drop southeast of the area this evening while weak high pressure builds in from the north. This will keep things dry through most of Wednesday while upper level ridging keeps temperatures close to average. There is a slight chance for thunderstorms over the western parts of the forecast area late Weds afternoon, though the better chances will likely hold off until after dark. .LONG TERM...(Wednesday Night through Sunday) Issued at 352 AM CDT MON JUN 17 2013 During the latter half of the week and into the weekend, a longwave ridge will gradually build across the central CONUS, decreasing the chance of precipitation and allowing temperatures to rise into the lower to mid 90s each afternoon. The best chance for thunderstorms during the period is Wednesday night, as a shortwave trough slides down the ridge across central Missouri. Afterward, the ridge will build into the region and keep most precipitation off to our north and northeast, although cold- pool interactions or any southward deviation of the forecast pattern could allow some precipitation in northern Missouri. As is typical of this season, any thunderstorm chances will be slightly better during the nighttime hours. Models hint that the ridge may begin to break down and shift eastward by the end of the period, which may allow for a better chance of thunderstorms throughout the CWA by late Sunday or Monday. Southerly low-level winds and a decent gulf connection will result in dewpoint temperatures in the upper 60s to mid 70s through much of the period, which will combine with high temperatures in the 90s to result in heat concerns for the end of the week into the weekend. Heat indices in the 100-105 F range are not out of the question for Friday through Sunday, and conditions will continue to be monitored for heat advisory potential. && .AVIATION...(For the 12Z TAFS through 12Z Tuesday Morning) Issued at 550 AM CDT MON JUN 17 2013 Weak low pressure developed in the wake of last night's thunderstorms and can be seen on radar slowly rotating near Wichita. This feature will gradually push east-southeast into southeast KS and southwest MO through the early afternoon. Best chances for thunderstorms will be ahead of this feature across SZL-JEF corridor and points south. However, additional scattered storms are developing further north near TOP and MCI near a weak boundary, and this activity could persist for another few hours until the low passes to the south. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && SHORT TERM...Hawblitzel LONG TERM...Laflin AVIATION...Hawblitzel
Hazardous weather outlook, Jun 17, 4:52 AM CDT, 4 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 452 AM CDT MON JUN 17 2013 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-181000- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 452 AM CDT MON JUN 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY ACROSS AREAS SOUTH OF HIGHWAY 36. SOME OF THESE THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL...ESPECIALLY SOUTH OF HIGHWAY 50. SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE POSSIBLE LATE WEDNESDAY NIGHT THROUGH FRIDAY AFTERNOON. THE RISK FOR SEVERE WEATHER DURING THIS PERIOD IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED...ALTHOUGH RAINFALL REPORTS ARE APPRECIATED. HAWBLITZEL
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 8:45 AM CDT | River Flood Warning | EAX | Carroll, Chariton | 25 hr |
| Jun 17, 9:34 AM CDT | River Flood Warning | EAX | Cass, Henry, Johnson | 6 hr |
| Jun 17, 12:11 PM CDT | River Flood Warning | EAX | Cooper | 17 hr |
| Jun 17, 2:54 PM CDT | Areal Flood Advisory | EAX | Cass, Jackson, Johnson, Lafayette, Pettis, Saline | 4 hr |
Nearby
River Flood Warnings in Missouri, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.